Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, KY
NWS Jackson, KY issued this special weather statement at Jul 11, 2021, 7:59 PM EDT for Breathitt County, Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2021, 7:59 PM EDT (23:59 UTC)
- Expired
- Jul 11, 2021, 8:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Jackson, KY
County Breathitt County, KY
The radar
The Jackson,KY radar (KJKL), 3 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 12.0 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
053 WWUS83 KJKL 112359 SPSJKL Special Weather Statement National Weather Service JACKSON KY 759 PM EDT Sun Jul 11 2021 KYZ106-108-109-112-120030- Breathitt-Magoffin-Morgan-Wolfe- 759 PM EDT Sun Jul 11 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MORGAN...NORTHERN BREATHITT...WEST CENTRAL MAGOFFIN AND SOUTHEASTERN WOLFE COUNTIES... At 759 PM EDT, a strong thunderstorm was located over Jackson, moving northeast at 30 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Jackson, Simpson, Burkhart, Pence, Daisydell, Noctor, Rock Lick, Vancleve, Moct, Wilhurst, War Creek, Elkatawa, Inverness, Bays, Lunah, Tiptop, Sewell, Haddix, Taulbee and Saldee. LAT...LON 3742 8340 3760 8352 3780 8326 3758 8301 TIME...MOT...LOC 2359Z 238DEG 25KT 3757 8339 $$ GEERTSON
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this special weather statement went out at Jul 11, 3:45 PM EDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jul 11, 3:45 PM EDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 345 PM EDT Sun Jul 11 2021 .SHORT TERM...(This evening through Monday night) Issued at 345 PM EDT SUN JUL 11 2021 19Z sfc analysis shows an area of low pressure to the northwest of Kentucky with its warm front now off to the northeast of the state. This has placed eastern Kentucky in the larger system's warm sector which makes us primed for strong convection once it develops. High PW and increasing instability should result in strong storms at times through the evening with gusty winds the main threat as DCAPE values climb - but also training cells may result in localized flooding. Otherwise, under mostly cloudy skies temperatures vary from the mid 70s in the west with the rain to the mid 80s with some sunshine in the east. Meanwhile, dewpoints are still elevated in the low 70s most places. Winds through the afternoon have been generally from the southwest at near 10 mph with some gusts to 20 mph. The models continue to be in decent agreement aloft through the short term portion of the forecast. They all depict a tightening southwest flow through the region - caught between the retrograding Bermuda High to the east and an approaching closed low from the northwest through midday Monday. This latter feature will start to fill and lift into the Great Lakes later Monday into Tuesday morning - taking the bulk of its energy along with it. There is a weak shortwave that will precede much of this - passing by just to our northeast later today and this evening. This appears to be the triggering element that the models are focusing on for better storm development later today. Overall, the model spread remains small so have mainly stuck with the NBM solution though with some significant adjustments in the near term for radar and CAMs trends. Sensible weather will feature another round of scattered showers and thunderstorms gradually diminishing in coverage and intensity as the evening wears on thanks to the loss of better instability with sunset. We will then remain in the warm sector of a larger system through the night and into Monday morning keeping a potential for convection in the picture but lacking much in the way of a trigger for renewed development. Additionally, there may be thin, or high, enough clouds overnight to allow a typical micro-scale meteorology to dominate with a small ridge to valley temperature split and fog in the river valleys. Monday also looks to be a washout with times of showers and storms as the system starts to weaken but its warm sector still supporting widespread convection. Similar threats for strong gusty winds and excessive rains will be in place on Monday. Likely a diurnal diminishment of the convection will take place into Monday night along with the attendant small ridge to valley temperature difference and river valley fog. Once again only made small terrain and spot specific adjustments to the NBM temperatures through the period given the relatively high moisture content of the boundary layer. As for PoPs - generally tweaked them down at night while enhancing them diurnally on Monday afternoon - guided by the latest NAM12 solution - and for the near term trends. .LONG TERM...(Tuesday through Sunday) Issued at 320 PM EDT SUN JUL 11 2021 Seasonably warm and muggy temperatures and off and on rain chances will all be on tap in the extended. Daytime highs and nightly lows are expected to come in normal or slightly above normal through the period. Maxes in the mid to upper 80s and mins in the mid to upper 60s are forecast. Winds should be out of the south or southwest at 5 to 10 mph during the day and light and variable each night. A series of low pressure systems will bring rain chances to eastern Kentucky during the week and into next weekend. However, we may see a nice break from the wet weather Wednesday night and Thursday night, as a ridge of high pressure centered over the southeast CONUS builds westward toward the area. The best chances for showers and storms will occur each afternoon and evening on days we have rain forecast. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) ISSUED AT 205 PM EDT SUN JUL 11 2021 Just now convective temperatures are being met with renewed development of showers and storms in their earliest of stages. Even so, many of the TAF sites are reporting MVFR CIGs. Expect the conditions to be more variable through the rest of the afternoon and into the evening from scattered to numerous showers and storms. Coverage should begin to lessen heading into the mid evening hours as we lose daytime heating and instability wanes. Look for a a break in the action possible after 04Z at most TAF sites. There also could be some light fog around at many of the sites deep into the night through dawn before that clears out - then we await renewed storm development by midday Monday. Winds will be predominately out of the S to SW during the rest of the day, around 10 kts and gusting between 15 to 20 kts. These winds will lessen and become light and variable heading into the overnight hours before picking up again from the southwest on Monday. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...GREIF LONG TERM...AR AVIATION...JMW/GREIF
Hazardous weather outlook, Jul 11, 3:30 PM EDT, 4 hours 29 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson KY 330 PM EDT Sun Jul 11 2021 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-122230- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 330 PM EDT Sun Jul 11 2021 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Thunderstorms are likely into the evening, becoming more scattered overnight. Some of these storms could become strong resulting in frequent cloud to ground lightning, damaging wind gusts, heavy rainfall, and localized flash flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms are possible each day, especially during the afternoon and evening hours. There is the potential for heavy rain and strong storms again on Monday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to call in any reports of flooding or wind damage over the next couple days. GREIF/AR
In the hours before
Special weather statement, Jul 11, 5:44 PM EDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service JACKSON KY
544 PM EDT Sun Jul 11 2021
KYZ107-109-110-112-112215-
Breathitt-Floyd-Johnson-Magoffin-
544 PM EDT Sun Jul 11 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN JOHNSON...
NORTHWESTERN FLOYD...NORTHEASTERN BREATHITT AND EASTERN MAGOFFIN
COUNTIES...
At 543 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Ballot to near Lambric. Movement was
northeast at 35 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Paintsville, Prestonsburg, Salyersville, Mason, Fredville, Oaklawn
Estates, Fitz, Oil Springs, Falcon, Carver, Burning Fork, Meally,
Collista, West Van Lear, Dotson, West Royalton Station, Carver
Station, Williamsport, Offutt and Blue River.
LAT...LON 3760 8278 3754 8316 3779 8302 3792 8273
3790 8270
TIME...MOT...LOC 2143Z 243DEG 29KT 3779 8295 3757 8308
GEERTSONSpecial weather statement, Jul 11, 6:16 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service JACKSON KY
616 PM EDT Sun Jul 11 2021
KYZ107-109-110-119-120-112245-
Martin-Floyd-Pike-Johnson-Magoffin-
616 PM EDT Sun Jul 11 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MARTIN...SOUTHEASTERN
JOHNSON...NORTHERN FLOYD...NORTHWESTERN PIKE AND SOUTHEASTERN
MAGOFFIN COUNTIES...
At 615 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Chestnut to Gunlock. Movement was east at
25 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Paintsville, Prestonsburg, Inez, Martin, Warfield, Allen, Add,
Oaklawn Estates, Bammer, Davella, Lancer, Whitehouse, Meally, Prince,
Collista, Orchard, West Van Lear, Dotson, Ivel and Williamsport.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3760 8257 3755 8297 3792 8274 3788 8261
3789 8260 3792 8260 3793 8258 3795 8258
3796 8253 3794 8249 3794 8250 3790 8247
3791 8247 3788 8242 3787 8241 3786 8242
3784 8241
TIME...MOT...LOC 2215Z 254DEG 21KT 3790 8270 3755 8294
GEERTSONSpecial weather statement, Jul 11, 7:03 PM EDT, 56 minutes before
Special Weather Statement National Weather Service JACKSON KY 703 PM EDT Sun Jul 11 2021 KYZ069-114-116-112330- Jackson-Clay-Owsley- 703 PM EDT Sun Jul 11 2021 ...A STRONG THUNDERSTORM WILL AFFECT OWSLEY...SOUTHEASTERN JACKSON AND NORTHERN CLAY COUNTIES... At 702 PM EDT, a strong thunderstorm was located over Maulden, or 10 miles southeast of McKee, moving northeast at 25 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Booneville, Turin, Mistletoe, Blake, Egypt, Southfork, Zekes Point, Cowcreek, Maulden, Island City, Fogertown, Mummie, Tyner, Chestnut Gap, Ricetown, Elian, Newfound, Scoville, Chestnutburg and Benge. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3739 8392 3752 8362 3729 8356 3721 8394 TIME...MOT...LOC 2302Z 226DEG 23KT 3734 8384 GEERTSON
Special weather statement, Jul 11, 7:53 PM EDT, 6 minutes before
Special Weather Statement National Weather Service JACKSON KY 753 PM EDT Sun Jul 11 2021 KYZ086-116-117-120030- Clay-Knox-Leslie- 753 PM EDT Sun Jul 11 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN KNOX...WEST CENTRAL LESLIE AND SOUTHEASTERN CLAY COUNTIES... At 753 PM EDT, a strong thunderstorm was located over Ogle, or 7 miles southeast of Manchester, moving northeast at 30 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Enline, Essie, Brightshade, Marcum, Salt Gum, Bobs Fork, Goose Rock, Creekville, Ogle, Lipps, Plank, Jonsee, Peabody, Ice Cliff, Park Valley, Cottongin, Jacks Creek, Ashers Fork, House and Roark. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3693 8374 3707 8383 3724 8356 3706 8340 TIME...MOT...LOC 2353Z 238DEG 25KT 3706 8371 GEERTSON
Special weather statement, Jul 11, 7:59 PM EDT, 0 minutes before
Special Weather Statement National Weather Service JACKSON KY 759 PM EDT Sun Jul 11 2021 KYZ106-108-109-112-120030- Breathitt-Magoffin-Morgan-Wolfe- 759 PM EDT Sun Jul 11 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MORGAN...NORTHERN BREATHITT...WEST CENTRAL MAGOFFIN AND SOUTHEASTERN WOLFE COUNTIES... At 759 PM EDT, a strong thunderstorm was located over Jackson, moving northeast at 30 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Jackson, Simpson, Burkhart, Pence, Daisydell, Noctor, Rock Lick, Vancleve, Moct, Wilhurst, War Creek, Elkatawa, Inverness, Bays, Lunah, Tiptop, Sewell, Haddix, Taulbee and Saldee. LAT...LON 3742 8340 3760 8352 3780 8326 3758 8301 TIME...MOT...LOC 2359Z 238DEG 25KT 3757 8339 GEERTSON
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 5:29 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Magoffin | 16 min |
| Jul 11, 5:31 PM EDT | Areal Flood Advisory | JKL | Jackson, Rockcastle | 119 min |
| Jul 11, 5:44 PM EDT | Special Weather Statement | JKL | Johnson, Magoffin | 31 min |
| Jul 11, 6:08 PM EDT | Flash Flood Warning | JKL | Jackson, Pulaski, Rockcastle | 113 min |
| Jul 11, 6:16 PM EDT | Special Weather Statement | JKL | Martin | 29 min |
| Jul 11, 6:25 PM EDT | Severe Thunderstorm Warning | JKL | Johnson, Martin | 35 min |
| Jul 11, 7:03 PM EDT | Special Weather Statement | JKL | Owsley | 27 min |
| Jul 11, 7:29 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Owsley | 31 min |
| Jul 11, 7:53 PM EDT | Special Weather Statement | JKL | Clay | 37 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.